Viewing 6 reply threads
  • Author
    Posts
    • #26699
      Ajay
      Participant

      Hi, I just joined this forum today so hello and I hope you can help with a problem I’ve been having since I started Evrysdi. I have SMA type 2 and I am 43 years old with a severe scoliosis and no spinal fusion.

      I started Evrysdi or Risdiplam as it is called over here in the UK around three weeks ago and everything was going fine until the second week when I started getting some GI issues. I’m finding that food is being digested very quickly and I am getting diarrhoea like symptoms even though I’m not getting diarrhoea itself. I feel hungry every two hours as I feel very weak and almost like I’m going to faint.

      Has anyone else had any similar symptoms whilst taking Evrysdi and are they temporary or is this a permanent side-effect?

      One thing that I haven’t been doing is taking it straight after a meal as I have been taking the medication a couple of hours after eating. Would that make any difference?

      Any help would be greatly appreciated.

      Many thanks,

      Ajay

    • #26700
      DeAnn R
      Keymaster

      Welcome to the forums Ajay! I’m one of the moderators here, 41 type 2. Your side effect symptoms sound quite common. About a week after starting I developed similar GI issues. For some it sounds like they subside. For me however they haven’t. Mine have results in diarrhea. Of course talk with your doctor, but I’ve found taking half a dose of Imodium after meals has helped.

      As far as when to take Evrysdi I’ve heard the whole range. I was told not to take it on an empty stomach, but when I take it right after lunch it doesn’t seem to sit well, so I do about half hour after lunch.

      Yes, I too have had an increased appetite. I don’t find anything wrong with having snacks throughout the day. Some folks found increasing protein helps. Makes sense when you think about it. Muscles we haven’t used need fuel.

      Hope others chime in as well. Obviously we’re not doctors, but hope to be supportive. Don’t hesitate with any questions. Glad to have you here.

    • #26702
      Derek Markulin
      Participant

      Hello Ajay,

      I am 45 with type 3. I have been on Evrysdi for about a month now and I initially felt like I was buzzing as in I drank some really strong coffee or espresso. It actually kept me up for the first few nights but subsided after about a week. I take mine after lunch everyday just after eating. I believe I was advised to take after a meal to reduce or avoid stomach issues the same time every day. I do feel like I initially had some stomach discomfort but it went away as well and fortunately did not have any diarrhea. I can also say I feel that my appetite has increased and drink protein shakes.

      Now I am assuming these side effects came from the Evrysdi but it so happens I got my 2nd Covid vaccine shot 5 days before starting Evrysdi and I did have some rough side effects from this 2nd shot. So I was dealing with elevated blood pressure and insomnia from this vaccine which may have carried over to starting Evrysdi.

      I hope your symptoms resolve

      Take care!

       

       

    • #26706
      Yvette Haas
      Participant

      I had similar issues for the first two weeks or so, but they subsided, thankfully. During that time, I found that taking it on a full stomach made it worse, but taking it with a smaller amount of food was better. I also find that I now need food every 4-5 hours or I start feeling weak. I did have a bit of this before starting Evrysdi, but t seems like it has become a bit more of a priority in the last 6 months. I hope your symptoms start getting less intrusive soon!

    • #26717
      Amy Olmscheid
      Participant

      Hi Ajay,

      I am 48 years old; type 3.  About 2 weeks into starting Evrysdi (in January), I started having GI issues (loose stool/diarrhea). I adjusted my diet a bit (added in bananas and other foods to help bulk things up a bit) and definitely made sure I didn’t take it on an empty stomach, although I found it better for my stomach if I didn’t take it immediately after eating. I usually wait an hour or so after eating to take it.  Things started calming down and my body adjusted to it after 3 weeks or so.  Still have a little flare every once in a while but not often anymore.

      Hope things improve for you soon!  Good luck!

       

    • #26720
      Ajay
      Participant

      Thank you for all of the replies. I hope the symptoms improve as well and I think I will need to change my diet slightly. I eat a lot of fibre normally to help with going to the toilet but I will need to reduce that considerably whilst taking this medication.

      I started taking some protein shakes recently a few months back but only a little bit of protein so I guess I could try increasing that to see if it helps to stop the food digesting so quickly. Because at the moment I have to keep eating every two hours because I feel like I’m going to faint.

      Also, it says that you have to take Evrysdi at the same time every day but does it make a difference if you take it a couple of hours later than the usual time? It’s just that sometimes I wake up late on the weekend and therefore that would mean that I would be taking it slightly later.

      I have tried contacting my doctor but I haven’t heard anything back as yet and I don’t know when she will contact me as I left numerous messages. In the meantime, I really appreciate everyone’s help and advice.

      Thank you

      • #26721
        DeAnn R
        Keymaster

        Sometimes fiber can actually help bulk up the stool. So I was told by my dietitian. As far as the timing of taking it I remember hearing try to stay consistent but there’s like a six hour window. If you can’t take it within 6 hrs of your usual time you’re supposed to skip that dose & resume the next day from what I heard. I don’t think a couple hours is a big deal.

    • #26843
      Tammy
      Participant

      Just wanted to offer some advice that has worked for me so far. I knew ahead of time that this might be a side effect. So I decided right from the very first dose to eat a bowl of unsweetened(trying to cut down on sugar) plain steel cut oatmeal everyday about a half hour before taking my dose. I am now 18 days in and still have had no diarrhea. I think the oatmeal is definitely the reason. Thought I would let you all know this way if you are having some issues you can try it and see if it helps you. Potatoes can help too.

Viewing 6 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account